Texas, 2004

Tornado in Texas, June 22, 2004

June 22, 2004 · NWS FWD · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 22, 8:59 AM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 22, 8:59 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
959 AM CDT TUE JUN 22 2004

.UPDATE...
APPEARS FRONT HAS PASSED THROUGH MUCH OF FORECAST AREA AND CONTINUES
TO MOVE SE AIDED BY TSTRMS. THEREFORE BELIEVE MOST OF PRECIP CHANCES
HAVE ENDED EXCEPT IN THE SE COUNTIES WHERE DEWPOINTS WERE STILL IN
THE 70S AND WIND FROM THE S. COOLER AIR MOVING IN ON N TO NE WINDS.
HAVE MADE SEVERAL CHANGES TO FORECAST INCLUDING LOWERING
TEMPS/POPS...EXCEPT SE COUNTIES...TODAY AND TONIGHT AS WELL AS
DECREASING PRECIP FROM NW TO SE EARLIER. ALSO...MORNING MODEL RUNS
FORECAST DRIER WEATHER FOR NEXT TWO DAYS. 82

&&

.PREV DISCUSSION...
412 AM CDT TUE JUN 22 2004
TWO PRECIPITATION AREAS ASSOCIATED WITH TWO PIECES OF UPPER LEVEL
SHORT WAVE ENERGY WILL CONVERGE ON NORTH TEXAS TODAY AND PRODUCE
WIDESPREAD RAIN AND THUNDERSTORMS.  IT APPEARS THAT THE BEST CHANCE
FOR HEAVY RAIN WILL RESIDE IN THE SOUTHWEST AND NORTHERN
COUNTIES...IN AREAS OF MAXIMUM LIFT...THEREFORE WILL ISSUE A NEW
FLOOD WATCH TO INCLUDE THESE TWO AREAS.  MID LEVEL INSTABILITY AND
VERTICAL WIND SHEAR WILL ALSO SUPPORT A FEW SEVERE
THUNDERSTORMS...ESPECIALLY ALONG A SOUTHWARD MOVING COLD FRONT
WHICH IS CURRENTLY EXTENDS FROM SOUTHERN OKLAHOMA...SOUTHWARD THROUGH
THE SOUTH PLAINS. THE OUTFLOW THAT HAS MOVED OUT AHEAD OF
THE FRONT MAY LIMIT SOME SEVERE THUNDERSTORM DEVELOPMENT INITIALLY
OR POSSIBLY SERVE AS A FOCUS.  THE PRECIPITATION SHOULD WEAKEN IN THE
NORTHWEST LATE IN THE DAY BUT SHOULD CONTINUE OVER THE SOUTHEAST HALF
INTO THE OVERNIGHT HOURS AS THE SOUTHERN SHORTWAVE TRANSLATES SLOWLY
EAST.

SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER WEDNESDAY...ESPECIALLY
IN THE SOUTHEAST DEPENDING ON WHERE THE COLD FRONT LAYS UP.
MODELS BEGIN TO DIVERGE ON A SOLUTION ON THURSDAY WITH BOTH THE
UKMET AND THE GFS DEVELOPING A SECONDARY LOW PRESSURE CENTER AND
PRECIP BULLSEYE FROM THE SOUTHERN PORTIONS OF NORTH TEXAS TO SOUTH
TEXAS.  THE ETA ON THE OTHER HAND KEEPS PRECIP CONFINED TO THE TEXAS
COAST.  FOR NOW WILL KEEP SOME CHANCE POPS...MAINLY IN THE SOUTH
THROUGH THURSDAY NIGHT...HOWEVER...THE DEVELOPMENT OF THIS SYSTEM
WILL BE WATCHED CLOSELY DUE TO THE FLOOD POTENTIAL.

THE REST OF THE FORECAST WILL REMAIN UNSETTLED WITH NORTHWEST FLOW
ALOFT AND THE PASSAGE OF ANOTHER COLD FRONT FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS..

DALLAS-FT. WORTH, TX   86  70  85  67 /  70  30  20  10
WACO, TX               89  71  87  67 /  80  50  30  20
PARIS, TX              80  69  84  67 /  70  40  20  10
DENTON, TX             84  68  86  67 /  70  30  20  10
MCKINNEY, TX           83  69  85  67 /  70  30  20  10
DALLAS, TX             86  70  85  67 /  70  40  20  10
TERRELL, TX            87  71  84  67 /  70  40  30  10
CORSICANA, TX          90  71  84  67 /  70  50  30  30
TEMPLE, TX             89  71  87  67 / 100  50  30  20
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 400 PM CDT TUESDAY FOR ZONES TXZ091>095...
TXZ101>106...TXZ141>143...TXZ156>158.

&&
Hazardous weather outlook, Jun 22, 4:00 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT TUE JUN 22 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS ARE LIKELY TODAY...SOME WITH HEAVY RAIN. A FLOOD WATCH
IS IN EFFECT FOR PORTIONS OF NORTH TEXAS. WITH SIGNIFICANT
GROUNDWATER REMAINING FROM RECENT RAINS...ANY HEAVY RAIN TODAY COULD
RESULT IN FLOODING OF LOW-LYING AND FLOOD-PRONE SPOTS...IN AND NEAR
THE WATCH AREA. RIVER LEVELS REMAIN ABNORMALLY HIGH...AND RIVER
FLOODING MAY ALSO BE AN ISSUE TODAY. WHILE THE SEVERE THREAT REMAINS
LOW...A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OR LARGE
HAIL.

THERE IS A CHANCE FOR MORE THUNDERSTORM ACTIVITY TONIGHT. WHILE NOT
WIDESPREAD...ADDITIONAL HEAVY RAIN WILL ONLY WORSEN ANY EXISTING
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY
ACROSS THE SOUTHEAST HALF OF NORTH TEXAS. ANY ADDITIONAL HEAVY RAIN
MAY CAUSE OR WORSEN FLOODING ISSUES.

A REMARKABLY ACTIVE PATTERN FOR LATE JUNE WILL KEEP THUNDERSTORM
CHANCES AROUND THROUGH THE WEEKEND...BEFORE CHANCES FINALLY TAPER
OFF EARLY NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR ISOLATED SEVERE
WEATHER AND TO ASSESS FLOODING ISSUES.

25

In the hours before

Special weather statement, Jun 22, 5:14 AM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 AM CDT TUE JUN 22 2004

TXZ102>104-117>120-221245-
COLLIN-DALLAS-DENTON-PARKER-ROCKWALL-TARRANT-WISE-
614 AM CDT TUE JUN 22 2004

...SIGNIFICANT WEATHER UPDATE FOR NORTH TEXAS...

AN AREA OF STRONG WINDS...GENERATED BY OVERNIGHT THUNDERSTORMS IN
NORTHWEST TEXAS...WILL APPROACH THE DALLAS FORT WORTH METROPLEX THIS
MORNING. AT 610 AM CDT...THIS OUTFLOW BOUNDARY EXTENDED FROM NEAR
ALVORD...TO JUST EAST OF MINERAL WELLS...AND WAS MOVING SOUTHEAST AT
30 MPH.

AS THE BOUNDARY PASSES YOUR LOCATION...WINDS WILL TURN FROM THE
NORTHWEST AND WIND GUSTS MAY EXCEED 30 MPH. THE STRONG WINDS WILL
PERSIST FOR ABOUT AN HOUR AFTER THE BOUNDARY PASSES.

06
Local storm report, Jun 22, 9:08 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 AM CDT TUE JUN 22 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1002 AM     TORNADO         FRANKLIN                 31.02N  96.49W
06/22/2004                  ROBERTSON           TX   EMERGENCY MNGR

            REPORT OF TORNADO NEAR FRANKLIN MOVING NE 20 MPH. GOES
            UP AND COMES BACK DOWN.
Special weather statement, Jun 22, 9:45 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1045 AM CDT TUE JUN 22 2004

TXZ147-161-162-221645-
FREESTONE-LEON-LIMESTONE-
1045 AM CDT TUE JUN 22 2004

...SIGNIFICANT WEATHER UPDATE...

AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS PARTS OF LIMESTONE COUNTY.
THE STRONGEST STORM WAS LOCATED 14 MILES SOUTHEAST OF GROESBECK...
MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
ACROSS NORTHWEST LIMESTONE COUNTY 6 MILES SOUTHWEST OF COOLIDGE.

AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA...COMBINED WITH A
VERY MOIST AIRMASS...WILL LEAD TO CONDITIONS WHICH MAY SUPPORT
SHORT-LIVED FUNNEL CLOUDS OR WEAK TORNADOES. IF YOU SEE A FUNNEL
CLOUD...MOVE IMMEDIATELY TO A STRONG BUILDING.

BUFFALO...CENTERVILLE...COOLIDGE...FAIRFIELD...GROESBECK...MEXIA...
TEAGUE AND WORTHAM ARE IN THE PATH OF THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Robertson

When
June 22, 10:02 AM CST
Where
Robertson County, Franklin
Rating
F0
Path length
50 mi
Path width
20 yd
Reported by
EMERGENCY MANAGER
Coordinates
31.033, -96.483

A brief touchdown occurred with no known damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410757.